First Time User? Enroll now.
Notice of Data Security Incident
COVID-19: Vaccine information and additional resources | Medicaid: The program is changing and you must take steps to keep your UNC Health providers
Home > Health Library > Overdose
An overdose happens when a person takes more than the normal or recommended amount of something, usually a drug. An overdose can result in harmful symptoms or death.
Taking too much of something on purpose is called an intentional or deliberate overdose. If the overdose happens by mistake, it is called an accidental overdose.
Current as of: February 11, 2021
Author: Healthwise Staff
Medical Review:Adam Husney MD - Family Medicine & Martin J. Gabica MD - Family Medicine & Christine R. Maldonado PhD - Behavioral Health
To learn more about Healthwise, visit Healthwise.org.
© 1995-2021 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.